Prestiq and blood pressure

Rex

Confident
What side effects are associated with Prestiq withdrawl? On the lowest dosage, should one still taper off? My blood pressure went up and my PCP advised I stop taking it. My blood pressure is usually very low, so even though it wasnt super high, the increase was big. I went down to taking it every other day for s week. Then I had an appointment with the pdoc. He said the bp wasnt THAT high. I told him my chest hurt and he said to just stop taking it for a month. During the past two weeks, I have been very irritable and unusually confrontational. I am typically a very patient person. I have also been exhausted. I think the irritability may be decreasing now, but Im not sure if I want to go back on the prestiq, even if my BP doesn't return to normal.
 
Last edited:

Sideways

Moderator
During the past two weeks, I have been very irritable and unusually confrontational.
I get irritable if I just miss a single dose, so yeah, this sounds about right. It should taper off with time as your body asjusts.
I have also been exhausted.
This also sounds on the money. Pristiq (desvenlafaxine) tends to beef up your energy levels, which is why it's usually taken in the morning.

The energy levels should stabilise with time. However, if you're taking it as an anti-depressant, it may be that your energy levels stay relatively flat, which often accompanies low mood.
 

Rex

Confident
Brutal migraines?

I'm not sure its a good idea to be on this stuff....

My pdoc is talking about putting me back on it if it doesn't affect the bp.
 

Sideways

Moderator
Brutal migraines?
Not much more than a mild headache for me personally. I get migraines, but haven't ever experienced them as a result of desvenlafaxine, withdrawal or otherwise.

I got some pretty nasty headaches from quetiapine withdrawals, though. And headache is a very common withdrawal side effect. Definitely drinks shiteloads of water, electrolyte drinks if you can, and routine paracetamol for a while (every 8 hours).

If you have the ability to taper off slower, then talk to your pdoc about doing that.
 
Last edited:

Rex

Confident
After 2 weeks, i feel....strange. My blood pressure is still high, but now I feel hyper. Before i was falling asleep mid day. Now Im not sleeping even late at night. I go into overdrive. Also normal?
 

Sideways

Moderator
I wouldn't say it made me feel hyper, because my normal was pretty profoundly depressed. It definitely gave me some energy, which is why it's a morning dose, not an evening dose. That's the same as the older venlafaxine.

That gets rounded out for me with other medication that I take though.

For me, yes, desvenlafaxine has noticeable side effects. But as far as side effects go, they're mostly pretty tolerable for me (that will vary from person to person), particularly when I weigh that up against me not taking this medication.

I've trialled more than 50 different psychotropic medications. They mostly have shitty side effects, some completely intolerable. And for me, they mostly did SFA for my mental health. This was a rare find, because it very definitely helped my mood.

But, these are all things that vary very dramatically from person to person. Psychotropic medication is complicated medication that makes big big changes to the way your body and brain work. They can be disastrous, they can be brilliant, they can be incredibly dangerous. It's why they really do need to be taken under supervision of a psychiatrist.

If you're concerned about whether you can tolerate the side effects, keep noting them down and have a conversation with your pdoc about them. At 2 weeks, some of the side effects may still be waning, and probably your pdoc may be looking to still make increases to your dose, so you should have a conversation with them about it.
 
Top